Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 40, NWS Grand Rapids, MI

June 18, 2014Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 18, 2014, 2:20 AM EDT for Oceana County, Michigan. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 2:20 AM EDT (06:20 UTC)
Expired
Jun 18, 2014, 3:15 AM EDT
In force
55 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 108 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:40 AM EDTHAIL 11 N New Era, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WUUS53 KGRR 180620
SVRGRR
MIC127-180715-
/O.NEW.KGRR.SV.W.0040.140618T0620Z-140618T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
220 AM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 315 AM EDT

* AT 218 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONY
  LAKE...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PENTWATER...          SHELBY...            
  SILVER LAKE STATE PARK...                   CRYSTAL VALLEY...
  FERRY...              ELBRIDGE...           MEARS...
  STONY LAKE...         NEW ERA...            LITTLE POINT SABLE...
  ROTHBURY...           WALKERVILLE...        HART...
  WEARE...              COLFAX...             ST. HUBERTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4378 8644 4382 8639 4382 8604 4347 8604
      4347 8647 4352 8649 4360 8654 4366 8655
TIME...MOT...LOC 0619Z 251DEG 21KT 4355 8652

HAIL...1.00IN
WIND...60MPH

$$

DUKE
1 follow-up statement
966 
WWUS53 KGRR 180651
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 AM EDT WED JUN 18 2014

MIC127-180701-
/O.CAN.KGRR.SV.W.0040.000000T0000Z-140618T0715Z/
OCEANA MI-
251 AM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR OCEANA COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4378 8644 4382 8639 4382 8604 4347 8604
      4347 8647 4352 8649 4360 8654 4366 8655
TIME...MOT...LOC 0651Z 275DEG 32KT 4355 8620

$$

DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:59 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 17, 11:59 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1159 PM EDT TUE JUN 17 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 330 PM EDT TUE JUN 17 2014

ACTIVE WEATHER...INCLUDING A COUPLE OF ROUNDS OF THUNDERSTORMS...
WILL CONTINUE AS A SLOWLY MOVING FRONTAL BOUNDARY REMAINS ACROSS OUR
REGION THROUGH WEDNESDAY EVENING.

&&

.SHORT TERM...(THIS EVENING AND TONIGHT)
ISSUED AT 330 PM EDT TUE JUN 17 2014

SOUTHWEST MICHIGAN REMAINS UNDER THE INFLUENCE OF SHORTWAVE RIDGING
COURTESY OF THE LATENT HEATING WAKE FROM THE EARLIER CONVECTION.
LATEST VISIBLE IMAGERY CLEARLY DEPICTS THE COMPOSITE OUTFLOW
BOUNDARY DRAPED ACROSS EASTERN LOWER MICHIGAN THROUGH NORTHERN
INDIANA AND BACK INTO EASTERN IOWA. THIS FEATURE WILL SERVE AS THE
INITIATING MECHANISM FOR FRESH CONVECTION LATER TONIGHT.

EXPECTATIONS ARE FOR THUNDERSTORMS TO DEVELOP ACROSS EASTERN IOWA
AND SOUTHERN WISCONSIN DURING THE LATE EVENING HOURS AS THE
NOCTURNAL LOW-LEVEL JET RESUMES AN INFLUENTIAL ROLE. THE CONVECTION
WILL HAVE THE ELEVATED FRONTAL SURFACE LOOK TO IT. ANTICIPATION IS
FOR THE STORMS TO TUMBLE SOUTHEAST ALONG THE ADVANCING SURFACE
BOUNDARY AS IT APPROACHES THE AREA FROM THE SOUTHWEST AFTER
MIDNIGHT.  THE GREATEST CHANCES FOR SHOWERS AND STORMS WILL BE ALONG
AND SOUTH OF A MUSKEGON TO JACKSON LINE DURING THE OVERNIGHT HOURS.
THE SURFACE BOUNDARY ADVANCE WILL BE SLOWED AS CONVECTION BEGINS TO
CONTRIBUTE DIABATIC COOLING TO THE COOL SIDE OF THE BOUNDARY.
THEREFORE...SOME ECHO TRAINING IS CERTAINLY POSSIBLE ALONG WITH THE
ACCOMPANIED LOCALIZED FLOODING POTENTIAL. THE CAVEAT ORGANIZATIONAL
INTEGRITY OWING TO THE TIME OF DAY AND THE POINT IN THE EVOLUTIONARY
SEQUENCE BY THE TIME IT ARRIVES OVER SOUTHWEST MICHIGAN.

OTHERWISE...ANOTHER MILD NIGHT WILL BE IN STORE AS THE LONGWAVE
UPPER RIDGE REMAINS IN PLACE AND SURFACE DEWPOINTS LINGER IN THE
MIDDLE 60S.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 330 PM EDT TUE JUN 17 2014

BLOCKING PATTERN WITH PERSISTENT UPPER LOWS OVER BOTH THE EAST AND
WEST COAST ALONG WITH RIDGE OVER THE SE CONUS WILL LEAD TO WEAK FLOW
THROUGH MID WEEK AS RIDGE STARTS BUILDING INTO THE REGION.
CONVECTIVE CHANCES WILL CONTINUE FOR THE NEXT COUPLE DAYS AS A
STALLED COLD FRONT OVER SOUTHERN MI GETS PUSHED SLOWLY SOUTHWARD BY
CANADIAN HIGH PRESSURE BUILDING INTO THE REGION. THE FRONT SHOULD
MOVE INTO THE OHIO VALLEY BY THURSDAY. UNTIL THEN...UPPER LOW OVER
THE WEST COAST WILL EJECT SEVERAL SHORTWAVES THROUGH THE PLAINS AND
THEN SOUTHERN MI TRACKING ALONG THE FRONTAL BOUNDARY. INSTABILITY
AND MOISTURE WILL BE GUIDED UP INTO THE FRONT FROM THE ASSOCIATED
SFC LOW OVER THE CENTRAL PLAINS. DECENT MOISTURE WILL POOL ALONG THE
FRONT AS THE LOW TAPS INTO THE WESTERN GOM. PWATS WEDNESDAY LOOK TO
REACH INTO 1.5-1.75 INCH RANGE. THOUGH THE FRONTAL FORCING IS FAIRLY
WEAK WITH NO PERSISTENT FGEN BAND OR ISENTROPIC ASCENT REGION NOTED
IN THE MODELS...THE SHORTWAVES WILL FEED OFF THE GOOD INSTABILITY
ALONG THE FRONT AND A 40 KNOT 850MB JET TO OUR WEST WHICH WILL
LIKELY SEND SEVERAL LINES OF STORMS INTO/NEAR SOUTHERN MI THROUGH
THURSDAY. WITH TODAY BEING A GOOD JUDGE OF THE CHARACTER OF THE
CONVECTION...WE SHOULD EXPECT SEVERAL MORE ROUNDS OF SHOWERS AND
THUNDERSTORMS BEFORE THE FRONT EXITS THE REGION. TIMING THE
INDIVIDUAL MCV/S WILL BE PRETTY TOUGH BUT CURRENT HIRES MODELS
SUGGEST WE WILL SEE THE FIRST LINE OF STORMS EARLY WEDNESDAY WITH A
LULL THROUGH MIDDAY BEFORE A SECOND LATE AFTERNOON/EARLY EVENING
WAVE ENTERS. IF THE FIRST WAVE EXITS EARLY ENOUGH...WE SHOULD BE
ABLE TO DESTABILIZE BY LATE AFTERNOON WITH TEMPERATURES AGAIN
BUILDING INTO THE LOW/MID 80S YIELDING GOOD LL LAPSE RATES TO PAIR
WITH THE EML. IF THIS CAN PAN OUT...MODELS ARE ADVERTISING BETWEEN
2000-3000 K/KG OF SB CAPE. MID LEVEL RIDGE BUILDING INTO THE REGION
WHICH WILL DECREASE FLOW ALOFT AND POSSIBLE INCREASE THE STRENGTH OF
THE CAPE WHICH WOULD LIMIT THE SEVERE THREAT SOMEWHAT...BUT THERE
ARE ENOUGH SIGNS TO WARRANT THE MENTION OF ISOLATED SEVERE STORMS
BEING POSSIBLE WEDNESDAY. ONLY WENT WITH HIGH CHANCE POPS FOR THE
SHORTWAVES AS LOCATION AND COVERAGE ARE STILL VERY MUCH IN QUESTION.
WILL KEY ON UPSTREAM TENDENCIES AND FUTURE HIRES MODELS FOR
REFINEMENTS.

THE FRONT WILL CONTINUE SOUTHWARD EARLY THURSDAY WHILE THE SFC LOW
TRACK NE THROUGH THE UPPER MS VALLEY. THIS WILL REALIGN THE FRONT NW
TO SE THROUGH WESTERN LOWER MI WITH HIGH PRESSURE STILL HOLDING OVER
EASTERN LOWER. THE FRONT WILL SLOWLY WORK INTO SE MI REINTRODUCING
THE CHANCE OF SHOWERS AND THUNDERSTORMS. NOT EXPECTING THESE STORMS
TO BE SEVERE AS THE RIDGE WILL KEEP THE INSTABILITY AXIS WEST OF
LAKE MI.

THE EXTENDED FORECAST REMAINS AN ACTIVE ONE WITH PERIODS OF
RAIN/THUNDERSTORMS POSSIBLE INTO THE WEEKEND.  A BOUNDARY ASSOCIATED
WITH A LOW PRESSURE SYSTEM OVER THE NORTHERN CONUS WILL START TO
SLOWLY SHIFT AS THE LOW MEANDERS TO THE SOUTHEAST.  MODELS HAVE BEEN
INCONSISTENT WITH TIMING OF THE LOW...ALTHOUGH AS OF NOW IT LOOKS
LIKE THE LOW WILL FINALLY GRADUALLY MOVE AWAY FROM THE AREA ON
SUNDAY.  PRECIPITATION CHANCES WILL FINALLY WANE AS HIGH PRESSURE
STARTS TO BUILD IN FROM THE NORTH SUNDAY NIGHT.  TEMPERATURES
THROUGH THE EXTENDED WILL RANGE IN THE 70S FOR HIGHS AND LOWS AROUND
60 FOR THE MAJORITY OF THE CWA WITH LAKESHORE COMMUNITIES A FEW
DEGREES COOLER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1159 PM EDT TUE JUN 17 2014

LOW CONFIDENCE FORECAST TONIGHT WITH THUNDERSTORMS BEING THE
PROBLEMATIC PART OF THE FORECAST. SPECIFICALLY TIMING AND AREAL
EXTENT OF THE STORMS ARE THE MAIN ISSUES.

THUNDERSTORMS HAVE INITIATED ALREADY ACROSS SOUTHWEST LOWER
MICHIGAN A BIT AHEAD OF THE TIMING THAT WAS THOUGHT WITH THE 00Z
SET OF TAFS. AT THIS POINT EXPECTING STORMS TO GRADUALLY FILL IN
OVER THE NEXT 2 TO 4 HOURS AND EVENTUALLY AFFECT ALL OF THE TAF
SITES. BROUGHT IN MVFR CONDITIONS TO EACH TAF SITE
OVERNIGHT...ALTHOUGH THERE IS THE THREAT FOR LOWER CONDITIONS
WHERE STORMS PERSIST NEAR ANY TAF SITE. STORMS WILL CONTAIN VERY
HEAVY RAINS...LOCALLY STRONG WINDS IN EXCESS OF 30 KNOTS AND
FREQUENT LIGHTNING.

EXPECT CONDITIONS TO TREND BACK TO VFR THROUGH THE COURSE OF
WEDNESDAY MORNING BETWEEN 12Z AND 18Z. THE THREAT OF ADDITIONAL
STORMS EXISTS FOR WEDNESDAY AFTERNOON AND EVENING. HAVE NOT
INCLUDED THIS IN THE FORECAST YET WITH LOW CONFIDENCE ON
OCCURRENCE AND EXTENT.

&&

.MARINE...
ISSUED AT 330 PM EDT TUE JUN 17 2014

WEST WINDS ARE SETTLING DOWN AFTER THE EARLIER EPISODE OF GUSTINESS
BEHIND THIS MORNING/S THUNDERSTORM COMPLEX.  WAVES ARE ALSO SETTLING
BACK TO BENIGN VALUES.  ADDITIONAL THUNDERSTORMS ARE EXPECTED
TONIGHT AND POSSIBLE AGAIN ON WEDNESDAY...WHERE LOCALLY HIGHER WIND
AND WAVES WILL OCCUR.  OTHERWISE...THE OVERALL WIND AND WAVE
SCENARIO WILL BE RATHER QUIET.

&&

.HYDROLOGY...
ISSUED AT 1143 AM EDT TUE JUN 17 2014

RIVERS ARE RUNNING WELL WITHIN THEIR BANKS AND NEAR NORMAL LEVELS
FOR THIS TIME OF YEAR. ONE TO OVER TWO INCHES OF RAINFALL IS
POSSIBLE ACROSS THE AREA THROUGH THIS WEEK FROM SHOWERS AND
THUNDERSTORMS. SLOW RIVER LEVEL RISES ARE ALSO POSSIBLE BY THE
WEEKEND... THOUGH NO RIVER FLOODING IS EXPECTED. MINOR AREAL
FLOODING IS ALSO A POSSIBILITY DUE TO THE HEAVY RAIN IN THE
THUNDERSTORMS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...MANN
SHORT TERM...MANN
LONG TERM...DK/SS
AVIATION...DUKE
HYDROLOGY...63
MARINE...MANN
Hazardous weather outlook, Jun 17, 4:56 PM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
456 PM EDT TUE JUN 17 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-182100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
456 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO MOVE THROUGH LOWER
MICHIGAN TONIGHT. LOCALIZED FLOODING WILL BE POSSIBLE ESPECIALLY
IN LOCATIONS THAT SEE MULTIPLE ROUNDS OF STORMS OVERNIGHT.
DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR WITH STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF SEVERE WEATHER
OR FLOODING TO THE NATIONAL WEATHER SERVICE.

LMZ844>849-182100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
456 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

DANGEROUS LIGHTNING...GUSTY WINDS AND AREAS OF FOG WILL POSE A
THREAT TO THOSE ON LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF SEVERE WEATHER
OR FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 17, 11:48 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1148 PM EDT TUE JUN 17 2014

MIZ071-180445-
VAN BUREN-
1148 PM EDT TUE JUN 17 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARTFORD...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  BANGOR...             DECATUR...            PAW PAW...
  BREEDSVILLE...        LAWRENCE...           HAMILTON TWP...
  GRAND JUNCTION...     BLOOMINGDALE...       GLENDALE...
  LAWTON...             PORTER TWP...         GOBLES...
  KENDALL...            MATTAWAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4224 8623 4224 8637 4233 8631 4241 8629
      4242 8627 4242 8577 4207 8576 4207 8622
TIME...MOT...LOC 0347Z 259DEG 23KT 4219 8616

HOVING
Special weather statement, Jun 18, 1:59 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
159 AM EDT WED JUN 18 2014

MIZ056-180700-
OTTAWA-
159 AM EDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORT SHELDON...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  COOPERSVILLE...       HUDSONVILLE...        OLIVE CENTER...
  EASTMANVILLE...       ALLENDALE...          BAUER...
  JAMESTOWN...          LAMONT...             JENISON...
  MARNE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4314 8579 4281 8578 4282 8622 4292 8622
      4303 8624
TIME...MOT...LOC 0558Z 260DEG 21KT 4294 8621

DUKE
Special weather statement, Jun 18, 2:13 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
213 AM EDT WED JUN 18 2014

MIZ043-050-180715-
MUSKEGON-OCEANA-
213 AM EDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STONY LAKE...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  SHELBY...             SILVER LAKE STATE PARK...
  MEARS...              NEW ERA...            ROTHBURY...
  HART...               FERRY...              ELBRIDGE...
  CRYSTAL VALLEY...     WALKERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4382 8632 4382 8604 4345 8604 4343 8646
      4352 8649 4360 8654 4365 8655
TIME...MOT...LOC 0612Z 251DEG 24KT 4352 8652

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:48 PM EDTSpecial Weather StatementGRRVan Buren57 min
Jun 18, 1:18 AM EDTSpecial Marine WarningGRR117 min
Jun 18, 1:59 AM EDTSpecial Weather StatementGRROttawa61 min
Jun 18, 2:13 AM EDTSpecial Weather StatementGRROceana62 min
Jun 18, 2:42 AM EDTFlash Flood WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 12 more19 hr
Jun 18, 3:25 AM EDTSpecial Marine WarningGRR110 min
Jun 18, 4:22 AM EDTSpecial Weather StatementGRRIonia, Kent, Ottawa53 min
Jun 18, 5:13 AM EDTSpecial Marine WarningGRR2 hr
Jun 18, 5:36 AM EDTAreal Flood AdvisoryGRRIonia, Kent, Muskegon, Ottawa6 hr
Jun 18, 5:53 AM EDTSpecial Weather StatementGRRKent67 min
Jun 18, 5:57 AM EDTSpecial Weather StatementGRREaton, Ingham63 min
Jun 18, 6:27 AM EDTSpecial Weather StatementGRRGratiot, Montcalm63 min
Jun 18, 7:15 AM EDTSpecial Marine WarningGRR2 hr
Jun 18, 7:33 AM EDTFlash Flood WarningGRRMuskegon, Ottawa6 hr
Jun 18, 9:00 AM EDTSevere Thunderstorm WarningGRRKent, Ottawa45 min
Jun 18, 10:56 AM EDTSpecial Marine WarningGRR2 hr
Jun 18, 12:01 PM EDTSpecial Weather StatementGRRAllegan, Barry, Ionia, Kent, Montcalm, Muskegon and 2 more3 hr
Jun 18, 12:34 PM EDTSevere Thunderstorm WarningGRROttawa26 min
Jun 18, 1:06 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren84 min
Jun 18, 1:22 PM EDTSevere Thunderstorm WarningGRRKent38 min
Jun 18, 1:36 PM EDTSevere Thunderstorm WarningGRRIonia54 min
Jun 18, 2:06 PM EDTSevere Thunderstorm WarningGRRClinton39 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.